Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2013, 11:43 PM EDT for Colquitt County, Mitchell County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 11:43 PM EDT (03:43 UTC)
- Expired
- Jun 28, 2013, 12:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Mitchell County, GA
The radar
The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3312 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS52 KTAE 280343
SVRTAE
GAC071-205-280415-
/O.NEW.KTAE.SV.W.0113.130628T0343Z-130628T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
EAST CENTRAL MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1215 AM EDT
* AT 1142 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SALE CITY...AND MOVING SOUTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POPLAR ARBOR CHURCH...HARTSFIELD...BAY AND FUNSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3136 8400 3133 8400 3133 8394 3119 8383
3119 8403 3136 8407
TIME...MOT...LOC 0343Z 326DEG 28KT 3130 8401
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:42 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 27, 8:42 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EDT Thu Jun 27 2013 .NEAR TERM [Rest of Tonight]... Current satellite and radar analysis shows an MCS developing over Central Georgia and Alabama. This MCS will propagate southward overnight and increase our rain chances for our GA and AL counties. Models disagree on the persistence of this MCS through the overnight, with our local WRF and EastARW WRF showing a persistent MCS that moves off the FL Panhandle in the pre-dawn hours, and the HRRR showing a system that collapses a few hours after sunset. The 00Z sounding shows ample CAPE above 3500 J/kg, PWAT values at 1.89 in, and weak vertical wind shear. While we do anticipate this system to weaken and propagate more to the SW as current trends are showing, we do think the MCS will hold together in some capacity, increasing rain chances for SW Georgia, SE Alabama, and possibly the FL Panhandle. This MCS will be capable of producing strong to severe storms with straight line winds being the primary concern. && .SHORT TERM [Friday Through Saturday Night]... The mean upper trough axis is forecast to remain east of the forecast area through Friday. This will lead to one more day of northerly mid-level flow and the potential for convection to push southward into the area late the afternoon or early in the evening. The timing and location of this convection will be tricky, as lingering early morning convection over the Florida zones could influence development later in the day. High-res guidance reflects this uncertainty, showing a variety of evolutions for convection on Friday. With this uncertainty in mind, have gone conservatively with high chance PoPs for most locations Friday and Friday evening. With the expected late start to convection once again, expect high temperatures to reach the mid 90s for many locations. By Saturday, the wetter pattern that has been advertised for several days will begin to develop as the upper trough deepens and retrogrades to the west. This will shift the deep layer flow to the southwest with significantly deeper moisture in place. In addition, a shortwave moving into the base of the trough will help to enhance convective development as well. Will go with likely PoPs for most of the area for Saturday, with highs only topping out in the upper 80s to near 90. && .LONG TERM [Sunday through Thursday]... Unseasonably deep upper trough is forecast to continue slowly retrograding through the middle of next week, keeping most of the forecast area under the influence of a moist and unsettled southwesterly deep layer flow. At the surface, a relatively stationary frontal boundary will remain in place, roughly bisecting the forecast area from northeast to southwest early in the period, before sliding back to the west by the middle of the week. Areas to the east of this boundary will have the greatest potential for heavy rain, with lighter amounts expected west of the boundary. Exactly where this boundary is on a day-to-day basis remain uncertain, so have kept the PoP gradient somewhat broad, with the highest PoPs (60s-70s) in the east and lower PoPs (30-40s) in the west. && .AVIATION...[Through 00Z Saturday] There is still significant model discrepancy on the timing of the line of thunderstorms currently moving through Central GA. Have weighted forecast with our local WRF to reflect flight restrictions later in the TAF period. The highest confidence in thunderstorms occurring at all terminals is between 03-07Z, bringing MVFR flight restrictions. During the afternoon there is higher confidence in thunderstorms at TLH and VLD, otherwise went with a VCTS for ABY, ECP, and DHN. Outside of thunderstorms VFR conditions will prevail. && .MARINE... Southwesterly flow over the waters is forecast to gradually increase into the weekend as a frontal boundary approaches from the north, and the Bermuda high strengthens over the western Atlantic. This may lead to cautionary conditions by Saturday afternoon, with brief Advisory level conditions Saturday night into Sunday morning. Thereafter, moderate southwesterly winds are forecast to continue into early next week. && .FIRE WEATHER... Average to above average summertime moisture levels will keep Red Flag conditions out of the forecast for the foreseeable future. Above average rain chances are expected through the weekend. && .HYDROLOGY... As upper level troughing digs into the SErn U.S., we will enter a wet pattern. Expect a rainy weekend with around 2-2.5" of rainfall across the forecast area with locally higher amounts where showers are heaviest. While this is over a more widespread area than we've been seeing lately, it is over the course of a 3 day period, and there are currently no area rivers that are in flood or action stage. No area rivers are anticipated to reach flood stage at this time. Some storms with locally higher rainfall amounts may cause flooding of urban and/or low-lying areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 89 72 / 60 50 40 70 50 Panama City 78 91 79 87 77 / 70 50 40 60 50 Dothan 75 95 75 90 73 / 60 50 50 70 50 Albany 75 95 75 91 72 / 70 50 50 70 50 Valdosta 73 93 75 89 72 / 50 50 40 70 50 Cross City 73 91 74 89 73 / 40 40 30 60 40 Apalachicola 77 90 79 87 77 / 60 50 40 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WALSH/WOOL SHORT TERM/LONG TERM/MARINE...CAMP AVIATION...NAVARRO/HARRIGAN HYDROLOGY...MOORE
In the hours before
Local storm report, Jun 27, 11:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 1 NNE DAWSON 31.78N 84.44W
06/27/2013 TERRELL GA COUNTY OFFICIAL
TREE ON A POWER LINE NEAR THE INTERSECTION OF CRAWFORD
STREET AND 11TH AVE WITH POWER OUTAGES REPORTED
&&
DVDLocal storm report, Jun 27, 11:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG BRONWOOD 31.83N 84.36W
06/27/2013 TERRELL GA COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN BRONWOOD
&&
DVDLocal storm report, Jun 27, 11:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG 4 NE DAWSON 31.81N 84.39W
06/27/2013 TERRELL GA 911 CALL CENTER
TREES DOWN ON HIGHWAY 118 BETWEEN DAWSON AND BRONWOOD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:17 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 43 min |
| Jun 27, 10:38 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 37 min |
| Jun 27, 11:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 48 min |
| Jun 28, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:56 AM EDT | Special Weather Statement | TAE | Thomas | 34 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| Jun 28, 1:58 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 28, 2:08 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 52 min |
| Jun 28, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Jun 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 28, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 41 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 52 min |
| Jun 28, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt | 53 min |
| Jun 28, 3:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 29 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early, Miller, Seminole | 63 min |
| Jun 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 45 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 50 min |
| Jun 28, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 47 min |
| Jun 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.